Unprotected Sex and Mifepristone/Morning after pill

Patient: I had an unprotected sex with my boyfriend. We exchanged bodily fluids. My boy friend bought me unwanted kit that has a mifepristone (1 tablet) and misoprostol (4 tablets). I popped the mifepristone (1 tablet) the next day. Later had a doubt that it might not be a morning after pill so I googled to confirm. Now I am pretty sure that this a medical abortion kit of tablets and not a morning after pill. I did not take the remaining 4 misoprostol tablets after that. Its been a week now since I tool the mifepristone tablet. I got a very very slight stomach cramp or discomfort the next day after taking the mifepristone tablet but nothing happened seriously, no pain etc. But I am very nervous and feels like something is bothering me. Do I have to do something now? Does this causes any side effects? Do I need to wait until my date to see if I skip my period? Or do I need to go to a doctor immediately? or is it okay for me to wait? OR should I take the misoprostol tablets now (its been a week that I tool mifepristone tablet)

Symptoms: No symptoms as such

Doctor: Hello,As you have accidentally taken an abortion kit and not an emergency contraceptive and its already been more tha n a week,there is nothing much to be done at the moment but to wait and watch if you miss your periods or not. if you miss your periods by more than 7 days , then get a urine pregnancy test done to confirm or rule out pregnancy then and if negative there are no chances of pregnancy and you need not take any pills .But if its positive then in that case you can take the abortion kit again but this time under a gynaecologist’s supervision as to when it should be started and after confirmation that the pregnancy is inside uterus and not an ectopic pregnancy.I hope i have answered your query in detail,regards

Advertisement